MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the introducer of a neff percutaneous access set separated.The device was being used for placement of bilateral cook nephrostomy drains.During the procedure, the radiologist noted the two parts of the introducer within the neff set were separated.Further clarification indicated the separation occurred at the distal tip.The damaged introducer was removed from the patient.Additionally, all fragments of the device were removed from the patient.Another device was used to complete the procedure successfully.Additional information regarding event details has been requested but is currently unknown.
 
Event or Problem Description
The device was returned on 29mar2022.The hub was separated from the shaft.The shaft was compressed at the proximal end and two kinks were noted at the distal end.No separation of the distal tip was noted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
On (b)(6) 2022, it was clarified that the separation occurred during testing of the equipment by the physician prior to patient contact.Therefore, a different device was used and there was no impact to the patient.
 
Additional Manufacturer Narrative
Correction: h6 - med device problem code.Investigation ¿ evaluation: institut paoli-calmettes in france stated that they noted the hub of the outer sheath had separated from the proximal end of the introducer.The sheath is from a npas-100-nt from lot# 14112093.The failure occurred during device testing, prior to patient contact.The product was replaced with a new device and the procedure was completed.A review of the complaint history, device history record, quality control, and a visual inspection of the returned product was conducted during the investigation.One used device was returned for investigation.The hub was separated from the shaft of the device.The shaft was compressed at the proximal end of the shaft about 2.5cm in length.Two kinks were noted at the distal end of the device at 2cm and 3.9cm.The inner diameter of the hub was measured and found to be within specification.Additionally, a document based investigation evaluation was performed.A review of the device master record (dmr) concluded this product is 100% inspected for defects during the manufacturing process.The device history record for lot# 14112093 was reviewed.The final lot did not have any relevant non-conformances.The subassembly lots were reviewed and three relevant nonconformances were identified.All affected devices were scrapped and cook 100% inspects for these non-conformances.There are no other complaints on this lot.There is no evidence of non-conforming material in house or in the field.This product is not supplied with an instructions for use (ifu) pamphlet.Based on the device master record, the device history record, and the device failure analysis, cook found no evidence the product was manufactured out of specification.Based on the information provided, inspection of returned product and the results of the investigation, a definitive cause could not be established.It is possible that force was exerted on the hub during device preparation, but this was not confirmed.The appropriate personnel have been notified.Per the risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13687268
Report Number1820334-2022-00351
Device Sequence Number16620796
Product Code KGZ
UDI-Device Identifier00827002084261
UDI-Public(01)00827002084261(17)240726(10)14112093
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2024
Device Model NumberN/A
Device Catalogue NumberNPAS-100-NT
Device Lot Number14112093
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer03/21/2022
03/29/2022
06/02/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date03/21/2022
04/07/2022
06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown